Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 7, NWS Shreveport, LA

February 18, 2013Bienville Parish, De Soto Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Feb 18, 2013, 2:43 PM CST for Bienville Parish, De Soto Parish, Red River Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2013, 2:43 PM CST (20:43 UTC)
Expired
Feb 18, 2013, 3:30 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, De Soto Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 2:19 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 510 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
510 m²/s²
0-3 km storm-relative helicity
670 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WFUS54 KSHV 182043
TORSHV
LAC013-031-081-182130-
/O.NEW.KSHV.TO.W.0007.130218T2043Z-130218T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST MON FEB 18 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...
  RED RIVER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 330 PM CST

* AT 239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MANSFIELD...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COUSHATTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3214 9303 3215 9318 3211 9316 3208 9316
      3186 9364 3204 9378 3248 9298 3224 9282
TIME...MOT...LOC 2043Z 240DEG 35KT 3201 9362

$$

14
1 follow-up statement
415 
WWUS54 KSHV 182103
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CST MON FEB 18 2013

LAC013-031-081-182112-
/O.CAN.KSHV.TO.W.0007.000000T0000Z-130218T2130Z/
RED RIVER LA-DE SOTO LA-BIENVILLE LA-
303 PM CST MON FEB 18 2013

...THE TORNADO WARNING FOR BIENVILLE...DE SOTO AND RED RIVER PARISHES
IS CANCELLED. ROTATION IS NO LONGER BEING DETECTED IN THIS 
THUNDERSTORM.

LAT...LON 3214 9303 3215 9318 3211 9316 3208 9316
      3186 9364 3204 9378 3248 9298 3224 9282
TIME...MOT...LOC 2102Z 240DEG 35KT 3210 9343

$$

14

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 18, 11:10 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 18, 11:10 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CST MON FEB 18 2013

.DISCUSSION...
GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS OVER 30
MPH...CAN BE EXPECTED TO CONTINUE AREAWIDE THIS AFTN. A COLD FRONT...STILL
EAST OF I-35...WILL MOVE INTO NE TX BY AROUND MID AFTN...WITH
TSTMS BEGINNING TO DEVELOP JUST AHEAD OF FRONT. STG LOW LVL JET
CONTRIBUTE TO LOW LVL SHEAR...WITH BREAKS IN OVERCAST ALREADY
DEVELOPING...AND LOW LVL SATURATION AND DRY AIR ALOFT. SEVERE
WEATHER IS A DEFINITE THREAT...WITH MAIN THREAT BEING STRAIGHT
LINE WINDS...AS HIGHEST LOW LVL SHEAR ONGOING RIGHT NOW. HAVE
BACKED OFF ON HIGHER POPS FOR EASTERN PORTIONS OF AREA UNTIL
EVENING PER TIMING ISSUES. INCLUDING STG GUSTY WINDS IN STORMS FOR
NOW. NO OTHER CHANGES TO FCST NEEDED./VII/.

&&

AVIATION...
MOSTLY VFR MVFR FLIGHT WEATHER ACROSS THE AREA AS OF MID MORNING.
THESE CONDITIONS WILL CONTINUE INTO THE AFTERNOON WITH CIGS BETWEEN
3 AND 5 KFT AND SOME MVFR CIGS AND VSBYS VICINITY SCATTERED SHOWERS
AND ISOLATED TSTMS. HOWEVER...LOOK FOR DETERIORATING FLIGHT
CONDITIONS FROM WEST TO EAST AFTER 20Z...AS A COLD FRONT MOVES INTO
SOUTHEAST OK AND NORTHEAST TX. SCATTERED TO NUMEROUS TSTMS WILL
CREATE FLIGHT  HAZARDS...INCLUDING IFR CIGS AND VSBYS...MODERATE TO
SEVERE TURBULENCE AND ICING ABOVE 9 KFT. THE FRONT WILL CROSS THE
FOUR STATE REGION RAPIDLY...AND SHOULD BE NEAR A KMLU TO KJAS LINE
BY 19/06Z. FLIGHT WEATHER SHOULD IMPROVE TO VFR WITHIN A COUPLE
HOURS AFTER FROPA. SURFACE WIND SOUTHWEST 15 TO 20 KTS WITH GUSTS TO
30 KTS THIS AFTERNOON BECOMING NORTHWEST 10 TO 15 KTS AFTER FROPA.
/14/

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  39  61  41  53 /  80  70  10  20  50
MLU  70  40  60  37  52 /  80  80  10  10  50
DEQ  68  33  59  34  48 /  80  20  10  20  50
TXK  69  35  59  37  50 /  80  50  10  20  60
ELD  68  35  59  35  49 /  80  80  10  10  50
TYR  70  39  62  41  53 /  80  50  10  30  60
GGG  70  38  62  40  53 /  80  50  10  30  60
LFK  71  38  65  42  55 /  80  70  10  30  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Feb 18, 12:04 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CST MON FEB 18 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1204 PM CST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND
SURFACE LOW PRESSURE TO THE WEST AND NORTHWEST WILL PRODUCE
STRONG AND GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS TO 30 TO 35 MPH. THE STRONG WINDS AND RESULTING HIGHER
WAVES ON AREA LAKES WILL MAKE SAFE NAVIGATION DIFFICULT...ESPECIALLY
FOR SMALLER BOATS. THE STRONG WINDS WILL ALSO AFFECT HIGH PROFILE
VEHICLES ON WEST TO EAST ORIENTED ROADWAYS.

SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE EAST
TEXAS LAKES DURING THE EARLY AFTERNOON. THIS ACTIVITY WILL
INCREASE IN COVERAGE AND INTENSITY AS IT SPREAD TO THE NORTH AND
EAST ACROSS REMAINING PORTIONS OF THE AREA LATER THIS AFTERNOON
AND EVENING. STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS...
AND POSSIBLY EVEN HAIL OR ISOLATED TORNADOES...WILL BE MOST LIKELY
ACROSS EXTREME EAST TEXAS...NORTHERN LOUISIANA...AND SOUTHERN
ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN EVEN MORE POTENT UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING
ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE...TO THE
FOUR STATE REGION BY LATER IN THE WEEK. THE PERIOD OF GREATEST
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS APPEARS TO
BE FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING AS A MAJOR
SHORTWAVE TROUGH WILL HELP DRIVE A COLD FRONT INTO THE FOUR STATE
REGION. INSTABILITY AND LOW LEVEL SHEAR APPEAR TO BE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON ODAY
AND TONIGHT.

VII

In the hours before

Special weather statement, Feb 18, 2:28 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CST MON FEB 18 2013

TXZ097-112-182130-
BOWIE-CASS-
228 PM CST MON FEB 18 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     MAUD...NASH...REDWATER...TEXARKANA AND WAKE VILLAGE...

AT 226 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES EAST OF NAPLES...OR 13 MILES
SOUTH OF SIMMS...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:29 PM CSTSevere Thunderstorm WarningSHVCaddo46 min
Feb 18, 5:01 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo59 min
Feb 18, 5:16 PM CSTSevere Thunderstorm WarningSHVCaddo29 min
Feb 18, 5:49 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo26 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.